Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hcv+Hiv
Dec 9, 1999

I'm coinfected with HCV. I started haart three months ago (Viracept,Epivir,Zerit)with 149 CD4 and VL 100.000. After two months I had 367 CD4 and VL 507. At the same time my AST,ALT and GGT have risen from normal values (0-40) to 230(ALT), 80(AST) and 60(GGT). Quantitative HCV-RNA has increased from 530.000 to 1.630.000 copies. Is this common in coinfected patients? Is this temporary? And if is temporary, how much it takes to return to lower values?

Thank you

Response from Dr. Pavia

Yours is a common problem. There are at least three reasons your AST and ALT could be up. One is that it is just the drugs. This is common, and usually starts to go back towards normal. The second is that the improvement in your immune function is leading to more of an attack by your immune system on the HCV infected cells in your liver. The last reason is that your HCV is simply getting worse, since the levels vary all of the time.

There is no absolute way to answer this. If the levels go down, it may be reassuring. We can measure Hep C viral load, and a high viral load is more likely to indicate active Hep C, but the association between viral load and diseasein HCV is not as clear as in HIV. A liver biopsy is sometimes the best way to really determine what is going on in your liver. I would probably just watch carefully for another 3 months or so, but it may be time to talk to a liver specialist if there is no improvement. Good luck

ATP



Previous
V Imp .. Please Answer
Next
ARTIFICAL INSEMINATION

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement